Ask an expert
Question

09 Dec 2005

ouch
Hi everyone.. I know this probably isn't the best topic - but I'm dying of pain - I need to have my wisdom teeth removed, have an appointment to do so early next year, but at the moment - shooooweeee I'm in so much pain. The whole left side of my face, including my jaw and cheekbone is really aching! It's the strangest feeling! I've taken quite a strong tablet for pain, but it's not helping.... And I have to be ok to go out tonight, as we've got a party planned.... Any advice? Sorry to bother you guys with this!!!
Answer 14,364 views
Expert
CyberShrink
cybershrink

01 Jan 0001

watch out for not overdosing on the pain meds. You don't mention what you're using, but most of them work in a rather narrow range. One aspirin may help pain, 2 might help a bit more --- 3 or more wont do anything more for the pain, but could give you a stomach bleed and ringing in the ears. Most of the simple over-ther-counter painkillers can be harmful if taken in too large a dosage or for too long a time. If the pain persists, you may ned to arrange to see a dentist for some emergency attention before next year
No, not garlic cloves, but the spice Clove ( much nicer smell !) Sometimes it's worth combining one of two diferent types of painkiller, eg Aspirin or paracetamol, with codeine, or with Brufen or Voltaren.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.